Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 72, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Apr 13, 2014, 9:26 PM CDT for McCurtain County, Oklahoma. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 13, 2014, 9:26 PM CDT (02:26 UTC)
- Expired
- Apr 13, 2014, 10:30 PM CDT
- In force
- 64 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
County McCurtain County, OK
The radar
The Western Arkansas radar (KSRX), 99 km from the middle of the area, began a volume at 02:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 13, 5:13 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Shreveport, LA (KBAD), launched 00:00Z, 2.4 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 244 J/kg
- Mixed-layer CIN
- -117 J/kg
- Mixed-layer LCL
- 826 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 544 m²/s²
- 0-3 km storm-relative helicity
- 713 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 5.2
The text
As transmitted, in the capitals the NWS used until 2016.
784
WUUS54 KSHV 140226
SVRSHV
OKC089-140330-
/O.NEW.KSHV.SV.W.0072.140414T0226Z-140414T0330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
926 PM CDT SUN APR 13 2014
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN MCCURTAIN COUNTY IN SOUTHEAST OKLAHOMA...
* UNTIL 1030 PM CDT
* AT 922 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 11
MILES WEST OF PICKENS...OR 18 MILES SOUTHEAST OF CLAYTON...AND
MOVING EAST AT 50 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BATTIEST...BETHEL...MOUNT HERMAN...SHERWOOD...SMITHVILLE...
BEACHTON...WATSON AND PLUNKETVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 3452 9483 3451 9483 3451 9447 3450 9445
3433 9446 3428 9505 3448 9505
TIME...MOT...LOC 0225Z 261DEG 49KT 3436 9517
$$
VII1 follow-up statement
189
WWUS54 KSHV 140257
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
957 PM CDT SUN APR 13 2014
OKC089-140330-
/O.CON.KSHV.SV.W.0072.000000T0000Z-140414T0330Z/
MCCURTAIN OK-
957 PM CDT SUN APR 13 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR MCCURTAIN COUNTY...
AT 953 PM CDT...USING DOPPLER RADAR...NATIONAL WEATHER SERVICE
METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR SHERWOOD...OR 29 MILES NORTHWEST OF DE
QUEEN...MOVING EAST AT 55 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BEACHTON...WATSON AND PLUNKETVILLE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT MONDAY MORNING
FOR SOUTHWESTERN ARKANSAS AND NORTHWESTERN LOUISIANA AND SOUTHEAST
OKLAHOMA AND NORTHEASTERN TEXAS.
&&
LAT...LON 3452 9483 3451 9483 3451 9447 3450 9445
3433 9446 3428 9505 3448 9505
TIME...MOT...LOC 0257Z 261DEG 49KT 3435 9463
$$
VIIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 13, 7:45 PM CDT, 1 hour 41 minutes earlier.
Area forecast discussion, Apr 13, 7:45 PM CDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
745 PM CDT SUN APR 13 2014
.UPDATE...
WE HAVE ADDED OUR REMAINING LOUISIANA PARISHES TO TORNADO WATCH
NUMBER 76 IN EFFECT UNTIL MIDNIGHT IN LIGHT OF THE CONVECTIVE
PUSH ACROSS TOLEDO BEND COUNTRY INTO NORTH CENTRAL LOUISIANA. WE
HAVE INCREASED POPS AND AMENDED WEATHER FOR THE ADDED PARISHES NOW
IN THE WATCH. ELSEWHERE ARCOSS THE FOUR STATE AREA...AN IMPRESSIVE
SQUALL LINE HAS DEVELOPED ALONG THE COLD FRONT WITH A SEVERE
THUNDERSTORM WATCH NOW IN PLACE TO OUR NW. WE WILL CONTINUE TO
MONITOR THE ENVIRONMENT OUT AHEAD OF THIS LINE FOR NEW
DEVELOPMENT. LASTLY...WE HAVE EXTENDED THE CURRENT LAKE WIND
ADVISORY UNTIL MIDNIGHT. NO OTHER CHANGES AT THIS TIME. /24/
&&
.PREV DISCUSSION... /ISSUED 632 PM CDT SUN APR 13 2014/
AVIATION...
SOUTH WINDS 10 TO 15 KNOTS AND GUSTY TO CONTINUE OVERNIGHT AHEAD
OF AN APPROACHING COLD FRONT. TSRA CONDITIONS TO INCREASE IN
COVERAGE THROUGH THE EVENING ALONG THE COLD FRONT. DAMAGING
WINDS...HAIL...AND FREQUENT LIGHTNING CAN BE EXPECTED WITH SOME
STORMS. IFR/LIFR CEILINGS AREAWIDE BY DAYBREAK. WINDS TO BECOME
NORTHWEST BEHIND THE FRONT AFTER 14/12Z WITH LINGERING -TSRA
CONDITIONS CONTINUING THROUGH 14/15Z AND ENDING FROM THE WEST.
OTHERWISE...CONDITIONS TO IMPROVE TO VFR AFTER 14/18Z.
PREV DISCUSSION... /ISSUED 550 PM CDT SUN APR 13 2014/
DISCUSSION...
SPC TORNADO WATCH NUMBER 76 IS IN EFFECT UNTIL MIDNIGHT. WE HAVE
RESENT ZONE UPDATES AND RECREATION FORECAST FOR THIS EVENING
VERSES MENTIONING ANY REMAINING PORTION OF THE LATE AFTERNOON TO
INCLUDE HEADLINES AND SEVERE THREAT. AT PRESENT OUR LAKE WIND
ADVISORY FOR TODAY WILL EXPIRE AT 8 PM...BUT COULD BE EXTENDED
PAST SUNSET BASED ON THE PRESSURE GRADIENT ACROSS NORTHEAST TEXAS.
WE WILL SEE HOW THE GUSTS LOOK EARLY THIS EVENING. NO OTHER
CHANGES AT THIS TIME. /24/
PREV DISCUSSION... /ISSUED 221 PM CDT SUN APR 13 2014/
DISCUSSION...
A LINE OF DEVELOPING SHOWERS AND THUNDERSTORMS...ALONG A LEADING
SHORT WAVE..SPREADING INTO NE TX...SE OK...AND EXTREME WESTERN AR
THIS AFTN. EXTENSIVE CLOUD COVER THIS AFTN MAY LIMIT
INSTABILITY...HOWEVER...40 TO 45 KT SOUTHERLY WINDS JUST ABOVE
BOUNDARY LAYER...PARTICULARLY NORTH OF I-20...PROVIDE AMPLE SHEAR
FOR SVR STORMS. REMOVED SVR MENTION BEHIND THIS INITIAL LINE FOR
EVENING HOURS...BUT WILL KEEP MENTION OF SVR IN AHEAD OF THIS LINE...
IN ADDITION TO STORMS THAT REDEVELOP LATE TONIGHT...OUT AHEAD OF
MAIN COLD FRONT. THIS FRONT WILL MOVE INTO NORTHERN PORTIONS OF
CWA LATE TONIGHT...AND SHOULD CLEAR AREA DURING MORNING HOURS...
LEAVING A PERIOD OF STRATIFORM RAIN...IN STRONGLY SATURATED
INVERSION IN LOW LVLS...ENDING DURG THE AFTN. ALSO ISSUES LAKE
WIND ADVISORY FOR AREA WITH COLD FRONT WINDS...NOON UNTIL
MIDNIGHT. ALONG WITH FALLING TEMPERATURES DURING THE DAY...A
RARITY FOR MID APRIL... WIND CHILLS MAY ALSO FALL INTO THE 20S
DURG EVE GIVEN STRENGTH OF WINDS AS TEMPS FALL THRU THE 40S...AND
INTO 30S. FREEZE WARNINGS FOR NORTHERN CWA NEED TO BE LOOKED AT
FOR MONDAY NIGHT. HIGH PRESSURE OVER AREA BY TUESDAY WITH STG
RADIATIVE COOLING TUE NIGHT... WILL HAVE TO LOOK AT NEAR FREEZING
OVERNIGHT TEMPS POSSIBLE ACROSS A LARGER SWATH TUE NIGHT. TEMPS
WILL RETURN TO NEAR SEASONAL LATER IN WEEK WITH POSSIBLE
CONVECTION LATER IN WEEK AS BROAD UPPER TROUGHING MOVG ACROSS
REGION...AND THEN AGAIN POSSIBLY LOW POPS SITUATION AGAIN FOR
EASTER./VII/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 64 64 37 62 35 / 60 40 20 10 10
MLU 67 67 37 60 34 / 60 60 40 10 10
DEQ 53 54 32 61 32 / 70 30 10 10 10
TXK 57 58 35 61 35 / 70 30 10 10 10
ELD 63 63 34 60 32 / 70 50 30 10 10
TYR 56 57 35 62 37 / 60 30 10 10 10
GGG 59 60 36 62 35 / 60 30 10 10 10
LFK 66 67 37 63 36 / 60 40 20 10 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY UNTIL MIDNIGHT CDT TONIGHT FOR THE FOLLOWING
ZONES: ARZ050-051-059>061-070>073.
LAKE WIND ADVISORY FROM NOON MONDAY TO MIDNIGHT CDT MONDAY NIGHT
FOR THE FOLLOWING ZONES: ARZ050-051-059>061-070>073.
LA...LAKE WIND ADVISORY UNTIL MIDNIGHT CDT TONIGHT FOR THE FOLLOWING
ZONES: LAZ001>006-010>014-017>022.
LAKE WIND ADVISORY FROM NOON MONDAY TO MIDNIGHT CDT MONDAY NIGHT
FOR THE FOLLOWING ZONES: LAZ001>006-010>014-017>022.
OK...LAKE WIND ADVISORY UNTIL MIDNIGHT CDT TONIGHT FOR THE FOLLOWING
ZONES: OKZ077.
LAKE WIND ADVISORY FROM NOON MONDAY TO MIDNIGHT CDT MONDAY NIGHT
FOR THE FOLLOWING ZONES: OKZ077.
TX...LAKE WIND ADVISORY UNTIL MIDNIGHT CDT TONIGHT FOR THE FOLLOWING
ZONES: TXZ096-097-108>112-124>126-136>138-149>153-165>167.
LAKE WIND ADVISORY FROM NOON MONDAY TO MIDNIGHT CDT MONDAY NIGHT
FOR THE FOLLOWING ZONES:
TXZ096-097-108>112-124>126-136>138-149>153-165>167.
&&
24Hazardous weather outlook, Apr 13, 11:52 AM CDT, 9 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1152 AM CDT SUN APR 13 2014 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-141700- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1152 AM CDT SUN APR 13 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... THUNDERSTORMS DEVELOPING NEAR DALLAS FORT WORTH...ARE EXPECTED TO BECOME MORE INTENSE WITH DAYTIME HEATING...AS THEY TRACK INTO NORTHEAST TEXAS AND SOUTHEAST OKLAHOMA DURING THE EARLY AFTERNOON TODAY. THESE STORMS WILL MOVE INTO NORTHWEST LOUISIANA...SOUTHWEST ARKANSAS...AND THE EAST TEXAS LAKES...LATER THIS AFTERNOON. THE STORMS WILL FINALLY REACH NORTHCENTRAL LOUISIANA BY EARLY EVENING. INSTABILITY AND DEEP LAYER SHEAR WILL BE SUFFICIENT TO SUPPORT THE DEVELOPMENT OF STRONG TO SEVERE THUNDERSTORMS...INCLUDING DISCRETE SUPERCELLS. DAMAGING WINDS...LARGE HAIL...AND ISOLATED TORNADOES WILL ALL BE POSSIBLE WITH THESE STORMS. STORMS MAY SUBSIDE LATER IN THE EVENING...WITH ANOTHER ROUND OF STRONG TO SEVERE STORMS POSSIBLE...DURING THE LATE NIGHT HOURS AHEAD OF A STRONG COLD FRONT MOVING ACROSS THE AREA MONDAY MORNING. LOCALLY HEAVY RAINFALL WILL ALSO BE A CONCERN WITH RAINFALL TOTALS OF TWO TO THREE INCHES EXPECTED IN SOME AREAS...ESPECIALLY ACROSS NORTHERN LOUISIANA AND SOUTHERN ARKANSAS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... A FEW STRONG THUNDERSTORMS...MAY LINGER INTO THE MORNING HOURS ON MONDAY...BEFORE THE COLD FRONT CLEARS OUT OF THE AREA. A CHANCE FOR THUNDERSTORMS WILL RETURN LATE THURSDAY INTO FRIDAY AHEAD OF ANOTHER COLD FRONT MOVING INTO THE REGION. HOWEVER...NO SIGNIFICANT HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS MAY BE NEEDED LATER THIS AFTERNOON AND TONIGHT. VII
In the hours before
Local storm report, Apr 13, 4:28 PM CDT, 4 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
428 PM CDT SUN APR 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM TSTM WND DMG 1 N PITTSBURG 33.01N 94.97W
04/13/2014 CAMP TX EMERGENCY MNGR
ROOFS OFF OF THREE BUILDINGS. DAMAGE TO A CHURCH.
VEHICLE FLIPPED.
&&
EVENT NUMBER SHV1400288
10Special weather statement, Apr 13, 8:06 PM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
806 PM CDT SUN APR 13 2014
LAZ018-020-022-140145-
GRANT-LA SALLE-NATCHITOCHES-
806 PM CDT SUN APR 13 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 845 PM CDT...FOR THE FOLLOWING
PARISHES...
IN NORTHWEST LOUISIANA...
NATCHITOCHES...
IN NORTH CENTRAL LOUISIANA...
LA SALLE AND GRANT...
INCLUDING THE FOLLOWING LOCATIONS...
COLFAX AND MONTGOMERY...
AT 801 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING STRONG THUNDERSTORMS 8 MILES WEST OF BOYCE...AND NEAR
KURTHWOOD. THESE STORMS WERE MOVING NORTHEAST AT 35 MPH.
DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE
STORMS.
VIILocal storm report, Apr 13, 8:16 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
816 PM CDT SUN APR 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0554 PM TSTM WND DMG HOPE 33.67N 93.59W
04/13/2014 HEMPSTEAD AR LAW ENFORCEMENT
A FEW TREES DOWN...POWER LINES DOWN
&&
EVENT NUMBER SHV1400289
10The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 8:04 PM CDT | Lake Wind Advisory | SHV | McCurtain | 3 hr |
| Apr 13, 10:01 PM CDT | Severe Thunderstorm Warning | SHV | McCurtain | 59 min |
| Apr 13, 10:08 PM CDT | Tornado Warning | SHV | McCurtain | 37 min |
| Apr 14, 12:02 AM CDT | Severe Thunderstorm Warning | SHV | McCurtain | 58 min |
| Apr 14, 4:38 AM CDT | Freeze Warning | SHV | McCurtain | 28 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.